UBC Faculty Research and Publications

Hydroxychloroquine-induced hyperpigmentation in a 14-year-old female with systemic lupus erythematosus Leung, Alexander K. C.; McMillan, Tara; Human, Andrea; Lam, Joseph

Abstract

Hydroxychloroquine (HCQ)-induced hyperpigmentation is uncommon but is increasingly recognized. To our knowledge, HCQ-induced hyperpigmentation has not been reported in the pediatric age group. Herein, we present the case of a 14-yearold girl with systemic lupus erythematosus, who developed hyperpigmentation on her shins and dorsum of the left foot, approximately 3 years after initiating treatment with HCQ. Physicians who treat children with HCQ for reasons such as rheumatologic disorders, dermatologic disorders and, more recently, coronavirus disease-19 should be aware of this less-known side effect of HCQ.

Item Citations and Data

Rights

Attribution-NonCommercial-NoDerivatives 4.0 International

Usage Statistics